Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

August 10, 2021Troup County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 10, 2021, 3:41 PM EDT for Troup County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2021, 3:41 PM EDT (19:41 UTC)
Expired
Aug 10, 2021, 4:15 PM EDT
In force
34 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Troup County, GA

The radar

The Atlanta radar (KFFC), 65 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1201 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1201 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

755 
WWUS82 KFFC 101941
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
341 PM EDT Tue Aug 10 2021
 
GAZ066-102015-
Troup GA-
341 PM EDT Tue Aug 10 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL TROUP
COUNTY THROUGH 415 PM EDT...

At 341 PM EDT...a strong thunderstorm was over Abbottsford, or 7
miles east of Stroud. This storm was nearly stationary.

HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light...unsecured objects.

Some locations in the path of this storm include
LaGrange, Piedmont Heights, State Line Park and Abbottsford. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3313 8522 3314 8521 3314 8510 3301 8507
      3297 8521 3311 8523
TIME...MOT...LOC 1941Z 224DEG 2KT 3306 8519 

MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 10, 3:19 PM EDT, 22 minutes earlier.

Area forecast discussion, Aug 10, 3:19 PM EDT, 22 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
319 PM EDT Tue Aug 10 2021

.SHORT TERM /Tonight through Wednesday Night/...

Isolated showers and thunderstorms are developing across portions
of west and central Georgia this afternoon. Low level southerly
flow will continue to provide ample moisture for isolated to
scattered showers and thunderstorms across the area aided by a lee
side trough building down the Appalachians and afternoon heating.
Widespread severe storms are not anticipated, however cannot rule
out a stray severe thunderstorms with gusty winds the main threat.
The treat for thunderstorms and showers will diminish after 8 pm
with the loss of daytime heating. The moist summertime pattern
will remain across the tomorrow with scattered showers and
thunderstorms expected to redevelop with daytime heating once
again. Temperatures will continue above normal through the period
with central areas once again flirting with heat indices in the
100-104 range.

Atwell

.LONG TERM /Thursday through Tuesday/...

The Gulf remains open through the long term period as the Bermuda
High stays stagnant and unwavering just off the Carolina coast, with
a surface ridge axis building through the southern Gulf states. This
setup will create a broad south to southwesterly fetch of warm,
moist air inundating the forecast region with PWATs between 1.7-2.1
inches. With general high pressure in the region accompanying the
tropical airmass, highs will remain in the low 90s with heat
indices in the high 90s and low- to mid-triple digits.

The biggest concern and divergence from the long term forecast comes
thanks to Potential Tropical Cyclone Six, which currently rests just
southeast of Puerto Rico. Over the last 24 hours, model guidance has
come to a consensus regarding the track of this storm which the
national Hurricane Center predicts will be just off the western
Florida peninsula, potentially making landfall in the eastern
Florida panhandle as a weak tropical storm or tropical depression.
However, forecast models can change quickly and forecast tropical
cyclone intensity is notoriously difficult to forecast this far
in advance. Either way, careful attention will need to be paid to
this storm as it approaches the Southeastern U.S., especially with
the track placing the forecast area on the 'dirty' side of the
storm where rainfall totals, higher wind gusts, and severe weather
are more likely to occur.

Thiem

&&

.PREV DISCUSSION... /Issued 151 PM EDT Tue Aug 10 2021/

AVIATION...
18Z Update...
Expect VFR conditions outside of convection developing around the
TAF sites. Have TEMPOs covering the convective coverage through
00Z. Winds will continue to be light - mainly southwest to west at
5 kts or less although could see variable winds 10-15kt with
gusts to 20-25kts with thunderstorms.

//ATL Confidence...18Z Update...

Medium to high confidence all elements.

Atwell

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  90  73  92 /  30  50  20  50
Atlanta         74  89  73  90 /  30  50  20  60
Blairsville     67  83  67  86 /  40  50  20  60
Cartersville    72  90  72  91 /  30  40  20  60
Columbus        74  91  74  92 /  30  50  20  60
Gainesville     73  89  72  90 /  30  50  20  60
Macon           73  92  73  94 /  30  50  20  50
Rome            73  91  72  93 /  20  40  20  50
Peachtree City  72  88  72  91 /  30  50  20  60
Vidalia         74  91  74  93 /  20  20  10  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Atwell
LONG TERM....Thiem
AVIATION...Atwell
Hazardous weather outlook, Aug 10, 3:32 PM EDT, 9 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
332 PM EDT Tue Aug 10 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111945-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
332 PM EDT Tue Aug 10 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected, mainly through this
evening. The primary hazard from any thunderstorms will be
occasional cloud-to-ground lighting, gusty winds and brief heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered to numerous thunderstorms will be possible each day
Wednesday through Monday, most numerous during the afternoons and
evenings. The primary hazards with any thunderstorm will be heavy
rain, gusty winds and lightning. Although no widespread severe
weather is expected at this time, an isolated severe storm cannot be
ruled out with damaging winds as the main threat.

Although much uncertainty remains, there is a possibility that a
tropical low will impact the southeastern U.S., including portions of
central and north Georgia, early next week. Please continue to
monitor the forecast for further developments.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 10, 2:41 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Peachtree City GA
241 PM EDT Tue Aug 10 2021

GAZ093>095-101915-
Macon GA-Peach GA-Houston GA-
241 PM EDT Tue Aug 10 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN MACON,
PEACH AND WEST CENTRAL HOUSTON COUNTIES THROUGH 315 PM EDT...

At 241 PM EDT...a strong thunderstorm was over Miami Valley, or near
Fort Valley. This storm was nearly stationary.

HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects.

Some locations in the path of this storm include
Perry, Fort Valley, Marshallville, Saint Louis, Powerville, Moss Oak,
Meadowdale, Miami Valley and Lakewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3245 8398 3262 8388 3263 8386 3260 8374
      3253 8371 3240 8376
TIME...MOT...LOC 1841Z 189DEG 1KT 3256 8383

MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPH
Special weather statement, Aug 10, 2:45 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
245 PM EDT Tue Aug 10 2021

GAZ078-089-101915-
Harris GA-Muscogee GA-
245 PM EDT Tue Aug 10 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MUSCOGEE AND
SOUTHEASTERN HARRIS COUNTIES THROUGH 315 PM EDT...

At 244 PM EDT...a line of strong thunderstorms was along a line
extending from Ellerslie to near Columbus Metropolitan Airport. These
storms were nearly stationary.

HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects.

Some locations in the path of these storms include
Columbus, Bibb City, Ellerslie, Saint Marys Hills, Edgewood, Flat
Rock, Highland Park, Laurel Hills, Green Island Hills, Vista Terrace,
Cataula, Columbus Metropolitan Airport, Rose Hill, Midland, Kenwood,
Avondale and Fortson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3262 8500 3270 8486 3266 8473 3248 8475
      3244 8497 3245 8500 3252 8501
TIME...MOT...LOC 1844Z 264DEG 1KT 3264 8482 3254 8493

MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPH
Special weather statement, Aug 10, 3:00 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
300 PM EDT Tue Aug 10 2021

GAZ081-094-101915-
Peach GA-Crawford GA-
300 PM EDT Tue Aug 10 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN PEACH
AND EAST CENTRAL CRAWFORD COUNTIES THROUGH 315 PM EDT...

At 300 PM EDT...a strong thunderstorm was over Powerville, or 7 miles
northeast of Fort Valley...moving south at 5 mph.

HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects.

Some locations in the path of this storm include
Byron and Jack Brown Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3263 8386 3272 8382 3269 8372 3260 8374
TIME...MOT...LOC 1900Z 016DEG 6KT 3264 8381

MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPH
Special weather statement, Aug 10, 3:22 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
322 PM EDT Tue Aug 10 2021

GAZ083-095-102015-
Houston GA-Twiggs GA-
322 PM EDT Tue Aug 10 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN TWIGGS
AND CENTRAL HOUSTON COUNTIES THROUGH 415 PM EDT...

At 322 PM EDT...a strong thunderstorm was over Kathleen, or 9 miles
east of Perry. This storm was nearly stationary.

HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects.

Some locations in the path of this storm include
Perry, Warner Robins, Robins Air Force Base, Hayneville,
Tarversville, Sand Bed, Houston Lake, Grovania, Elko, Grove Park,
Bonaire, Kathleen and Clinchfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3236 8380 3265 8358 3255 8338 3247 8346
      3245 8350 3244 8349 3229 8364
TIME...MOT...LOC 1922Z 029DEG 3KT 3251 8358

MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPH
Special weather statement, Aug 10, 3:23 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
323 PM EDT Tue Aug 10 2021

GAZ078-089-102000-
Harris GA-Muscogee GA-
323 PM EDT Tue Aug 10 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
MUSCOGEE AND CENTRAL HARRIS COUNTIES THROUGH 400 PM EDT...

At 322 PM EDT...a strong thunderstorm was over Fortson, or 9 miles
south of Hamilton. This storm was nearly stationary.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Hamilton, Ellerslie, Midland, Mountain Hill, Cataula, Fortson,
Mulberry Grove and Flat Rock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3272 8507 3282 8503 3283 8485 3274 8477
      3255 8482 3254 8493 3259 8506
TIME...MOT...LOC 1922Z 092DEG 3KT 3263 8493

MAX HAIL SIZE...
MAX WIND GUST...40MPH

28
Special weather statement, Aug 10, 3:41 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
341 PM EDT Tue Aug 10 2021

GAZ066-102015-
Troup GA-
341 PM EDT Tue Aug 10 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL TROUP
COUNTY THROUGH 415 PM EDT...

At 341 PM EDT...a strong thunderstorm was over Abbottsford, or 7
miles east of Stroud. This storm was nearly stationary.

HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects.

Some locations in the path of this storm include
LaGrange, Piedmont Heights, State Line Park and Abbottsford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3313 8522 3314 8521 3314 8510 3301 8507
      3297 8521 3311 8523
TIME...MOT...LOC 1941Z 224DEG 2KT 3306 8519

MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 12:27 PM EDTSpecial Weather StatementFFCMarion33 min
Aug 10, 1:00 PM EDTSpecial Weather StatementFFCMacon30 min
Aug 10, 1:07 PM EDTSpecial Weather StatementFFCMarion23 min
Aug 10, 1:13 PM EDTSpecial Weather StatementFFCWebster32 min
Aug 10, 1:30 PM EDTSpecial Weather StatementFFCTalbot30 min
Aug 10, 1:32 PM EDTSpecial Weather StatementFFCHarris28 min
Aug 10, 1:34 PM EDTSpecial Weather StatementFFCChattooga26 min
Aug 10, 1:42 PM EDTSpecial Weather StatementFFCSchley33 min
Aug 10, 1:58 PM EDTSpecial Weather StatementFFCMacon32 min
Aug 10, 2:11 PM EDTSpecial Weather StatementFFCCrawford34 min
Aug 10, 2:20 PM EDTSevere Thunderstorm WarningFFCCrawford, Taylor, Upson40 min
Aug 10, 2:23 PM EDTSpecial Weather StatementFFCHarris37 min
Aug 10, 2:41 PM EDTSpecial Weather StatementFFCPeach34 min
Aug 10, 2:45 PM EDTSpecial Weather StatementFFCMuscogee30 min
Aug 10, 2:52 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee28 min
Aug 10, 3:00 PM EDTSpecial Weather StatementFFCPeach15 min
Aug 10, 3:22 PM EDTSpecial Weather StatementFFCHouston53 min
Aug 10, 3:23 PM EDTSpecial Weather StatementFFCHarris37 min
Aug 10, 3:57 PM EDTSpecial Weather StatementFFCFayette33 min
Aug 10, 4:03 PM EDTSpecial Weather StatementFFCGlascock27 min
Aug 10, 4:21 PM EDTSpecial Weather StatementFFCCoweta24 min
Aug 10, 4:39 PM EDTSevere Thunderstorm WarningFFCPutnam51 min
Aug 10, 4:42 PM EDTSpecial Weather StatementFFCHancock33 min
Aug 10, 4:50 PM EDTSpecial Weather StatementFFCHenry25 min
Aug 10, 5:04 PM EDTSevere Thunderstorm WarningFFCGreene, Hancock41 min
Aug 10, 5:12 PM EDTSpecial Weather StatementFFCCarroll33 min
Aug 10, 5:15 PM EDTSpecial Weather StatementFFCMorgan30 min
Aug 10, 5:36 PM EDTSpecial Weather StatementFFCWalton24 min
Aug 10, 5:56 PM EDTSpecial Weather StatementFFCMorgan34 min
Aug 10, 5:59 PM EDTSpecial Weather StatementFFCGwinnett31 min
Aug 10, 6:00 PM EDTSpecial Weather StatementFFCOglethorpe30 min
Aug 10, 6:09 PM EDTSevere Thunderstorm WarningFFCGwinnett36 min
Aug 10, 6:24 PM EDTSpecial Weather StatementFFCOconee36 min
Aug 10, 6:29 PM EDTSevere Thunderstorm WarningFFCOconee31 min
Aug 10, 6:35 PM EDTSpecial Weather StatementFFCMadison40 min
Aug 10, 6:43 PM EDTSpecial Weather StatementFFCTowns32 min
Aug 10, 7:05 PM EDTSpecial Weather StatementFFCDade25 min
Aug 10, 7:30 PM EDTSpecial Weather StatementFFCWalker30 min
Aug 10, 7:31 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker44 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.